nursing intervention for acute heart failure... - page 2
hi...doing an assignment need 3 priority interventions for my pt who has acute heart failure. my 1st intervention is pharmacological....by med. officer... and need 2 nursing ones.... pt has... Read More
Apr 24, '09Quote from DaytoniteNo, it's not wrong, but it makes no sense to quibble over the choice of nursing interventions when it sounds to me as if you don't understand the importance of why you are doing them. If you knew what acute heart failure was and its symptoms I don't believe your first intervention would be to give the patient medications. Look up this medical condition and its signs and symptoms. Is pharmacology the appropriate first choice for nursing interventions? Perhaps some other nursing interventions need to be considered before reaching for pills and medications to make this patient more comfortable. Think about the ABCs.
I do understand chf (read previous posts) and I wasn't quibbling, just clarifying. And I must disagree, lasix would be one of the first things you would do in an acute situation. You can sit the pt up and give o2 but the pulmonary edema is not going away on its own. I dont want to argue about this but dont tell me I don't know what I am talking about. I respectfully asked you a question, that is all.
We are talking about a pt in acute chf that can't breath. The op asked for priority nsg dx for acute chf, I dont think teaching and giving am care is even appropriate let alone a priority if someone can't breath.Last edit by meluhn on Apr 24, '09
Apr 24, '09Quote from meluhnwhy are you getting so defensive? maybe some of your own advice should be observed and you should read previous posts. . .(1) i never said you didn't know what you were talking about. (2) you never identified the acute heart failure patient as being someone in acute chf that can't breathe. (3) the op did not ask for priority diagnoses for a nursing diagnosis of acute chf, but for nursing diagnoses for left-sided heart failure. you were the one who introduced the term chf which confused the entire discussion when the op clearly used the term left sided failure. and, (4) i answered your question i'm sorry you didn't like my answer.i do understand chf (read previous posts) and i wasn't quibbling, just clarifying. and i must disagree, lasix would be one of the first things you would do in an acute situation. you can sit the pt up and give o2 but the pulmonary edema is not going away on its own. i dont want to argue about this but dont tell me i don't know what i am talking about. i respectfully asked you a question, that is all.
we are talking about a pt in acute chf that can't breath. the op asked for priority nsg dx for acute chf, i dont think teaching and giving am care is even appropriate let alone a priority if someone can't breath.
this is a student forum and the answers for students have to come from a rational and academic point of view so they understand why things are being done. your responses sound like someone who has been working in the clinical area and treating heart failure patients for some time. however, a student has to break the process down into a step-by-step process and rationalize each step.
the pathophysiology here is that the left ventricle has enlarged and the tissue of the heart has become stretched. as a result of this the patient will have ineffective left ventricular contractions, the ability of the left ventricle fails, cardiac output decreases, blood begins to back up into the left atrium and causing blood to back up into the lungs. as things progress to pulmonary edema the pulmonary circulation becomes engorged and the fluids overrun the systemic circulation so that the right ventricle begins to become stressed as it has to pump against greater pulmonary vascular resistance and left ventricular pressure. the progressive signs and symptoms are:
- an elevated heart rate
- pale, cool skin
- tingling sensation in the extremities
- dyspnea on exertion
- orthostatic hypotension
- decreased peripheral pulses and pulse pressure
- an s3 gallop
- subclavian retractions during respirations
- crackles in the lungs which will progress to decreased breath sounds
- put the patient in fowler's position (head of bed elevated 45 degrees)
- give supplemental oxygen
- start cardiac monitoring
- get a set of vital signs
- assess the heart and lungs
- do a mental status exam
- apply antiembolism stockings and assess for dvt
- encourage the patient to rest
- decreased cardiac output
- activity intolerance
- impaired gas exchange
- ineffective tissue perfusion, cardiopulmonary
- ineffective airway clearance
- ineffective breathing pattern
- excess fluid volume